MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X260MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X260MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34250260S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
The physician accidentally deployed the right long gamma nail on the left.Although it fixed as it was, recurrent fracture was confirmed at after operation xp and the nail was replaced.
 
Additional Manufacturer Narrative
Product inquiry states the long nail kit r1.5, ti, right gamma3® ø10x260mm x 125° to be the primary product.No further associated products were reported.Review of the device history records, in particular the labelling copy sheet, revealed no discrepancies.A physical examination could not be carried out as the device was not returned to stryker (b)(4).As no further information such as x-ray images were provided due to hospital policy.The reported event could therefore not be confirmed.The event description states that ¿the physician accidentally deployed the right long gamma nail on the left¿.However, the labels on the packaging clearly indicate left and right nail by capital letters.The written description is available on the outer box as well as on the blister inside.In addition, left or right is engraved on the gamma3 long nail accordingly.Based on the above facts the root cause of the reported event is not linked to a deficiency of the device but is rather related to deviation from surgical technique by the user.Review of complaint history, capa databases and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated the issue was addressed adequately.There are no open actions in place related to the reported event for the subject product.No non-conformity was identified.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X260MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7069103
Report Number0009610622-2017-00359
Device Sequence Number13732998
Product Code HSB
UDI-Device Identifier04546540375308
UDI-Public04546540375308
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number34250260S
Device Lot NumberK0E5991
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;